Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes weight gain and fatigue after having Wysolone?

Answered by
Dr.
Dr. Sree Bhushan Raju

Nephrologist

Practicing since :1994

Answered : 92 Questions

default
Posted on Wed, 27 Aug 2014 in Kidney Conditions
Question: Hi My mom is suffering from Mystenia Garvis, and she is prescribed with Wysolone (10,20,40mg), mycept and myestin 60mg.She has been taking these medicines from past 2 months. She is having side effects likes increase in weight, sweating, fatigue etc. So her concern is long term side effects like diabetes, or effects on lungs or kidney. Are these medicines going to effect any of body parts and lead to another disease? If yes, could you please tell us how to overcome this.

Any information will be appreciated.

Thanks
XXXXXX
doctor
Answered by Dr. Sree Bhushan Raju 13 hours later
Brief Answer:
It has some ill effects.

Detailed Answer:
Steroids (wysolne) has significant side effects despite the fact that the most frequently used drug by immunologists, nephrologists and Physicians for various indications. Yes. As you are rightly worried about, it is known to lead to high BP, diabetes, decrease in bone density, ulcers in stomach, weight gain , unnecessary hair , cataract etc. But all these things happen only when this drug is given for several years. What ever the weight gain she had, would decrease or disappear as soon as starts tapering the dose and stopping it after few months.

As doctors, we all know about the adverse effects of steroids and we are all careful in dealing with it. Still some patients unusually get some complications. See that she takes the tablet once a day immediately after breakfast early in the morning so that some of these complications can be avoided. Ask her to decrease the amount of salt in the diet. Let her do some physical activity regularly so that some of the ill effects of steroids would come down early.

Mycept has few intestinal problems like bloating of abdomen, loose motions etc. There can be some effects on body system leading to infections which is also aggravated by the steroid intake. She should take small frequent meals avoid heavy meals. She should be encouraged to take curd and avoid milk and milk products for few months. They don't have any direct effect on kidneys and can be given safely even in kidney disease.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Sree Bhushan Raju 21 hours later
Thanks Dr. Sree

This information was really helpful. Another question my mom had is that how long her medicine will go. Her thymus gland test in fine. And she has been taking medicine from past 2 months and her worry is that does she have to take medicines whole life. If not, are there any chances that she can suffer this again or how we can avoid it to happen again.
doctor
Answered by Dr. Sree Bhushan Raju 1 hour later
Brief Answer:
hi

Detailed Answer:
She would require it for a long time albeit in small doses.The doses would be tapered as she manifests the improvement in her symptoms. A small dose would be continued( at around 5 mg ) for a long time and MMF also would be given for a nearly 2 years depending on the improvement. But all the adverse effects would be monitored like liver function , Complete blood picture etc frequently. Most important is that she should not be symptomatic with myasthenia.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Sree Bhushan Raju 3 days later
My mom said that she is alright but she sometimes gets headache on one side of head. Is it due to this MG? It looks like she doesn't have any symptoms. How long she have to take medicine?
Her thymus gland is fine but another question she have is if antibodies become -ve, should she stop taking medication. Or it may start increasing again and she can get MG again?
doctor
Answered by Dr. Sree Bhushan Raju 23 minutes later
Brief Answer:
no problem

Detailed Answer:
Headache is not related to MG.

The kidneys are affected by MG. The duration of therapy, need of alternate drug therapy, significance of antibodies, when to stop medication and possibility of relapse. etc., would be better discussed by a neurologist. Please refer your case history to a neurologist and take the opinion and you can get back to me if required again.

Hope this helps.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Wysolone

doctor1 MD

My aunt (61 female) has recently been diagnosed with AORTIC VALVE STENOSIS and has been advised to undergo corrective surgery outside our state (J&K) and preferably in XXXXXXX Need to know about the prognosis and the treatment options. Also if you...

doctor1 MD

I was diagnosed with pitutary tumour 3 cms. My hormones level were near to zero as well as testesteron. I was under weight 55 kgs. Now after surgery my doctor has prescribed me medicines Thyromorn 75 1 tab in morning daily lifetime Wysolone 5 mg...

doctor1 MD

I am a renal transplant patient. My reports are like given:-- creatinine: 1.2, urea: 38, TLC:11000, Hb:11 i take siromus tabs: 2mg/day and cyclosprine:50mg-BD as immunosuppresent and wysolone(5) OD along with other medicines for BP. My recent...

doctor1 MD

Hi Sir/madam, my wife is suffering from psoriatic artritis problem and doctor suggested Wysolone 5 mg tablet, as she feeds our kid of 4 months old, will that effects baby and if it is yes, what is altenative? Please send info to my mail id: YYYY@YYYY

doctor1 MD

My 7 years old son diagnosed by primary complex by TB specialist He prescribed R-cine with some other medicine and 5mg Wysolone, two tablet per day, he is taking Last 5 months, doctor said 6th moth it will be tapered and treatment will be end. Every month he is testing his blood test and liver test. I afraid of whysolone shall I continue or I can request to taper the tablet , what will be side effect of whysolone, I read about side effect in the web side I really worried please advice me . Thanks Sugumar

doctor1 MD

Iam 32 year old i suffering IGA nephropathy , My kidney damage, doctor has started the treatment, wysolone-80mg per day, telma 20 mg per day, shelcal 500 per day all over 4 week complete. and continue same medicine for change tablet below, wysolone-80mg per day, Name: ManjuR telma 40 mg per day, shelcal 500 per day next 4 week treatment, Kindly suggest on this treatment, any side effeect for my health.